Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 26, 2021, 3:56 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 3:56 AM EST (08:56 UTC)
- Expired
- Nov 26, 2021, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
262 WHUS72 KTAE 260856 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 356 AM EST Fri Nov 26 2021 GMZ750-752-770-772-261700- /O.NEW.KTAE.SC.Y.0043.211126T0900Z-211126T2100Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 256 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds near 20 knots with gusts near 25 knots. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
802 WHUS72 KTAE 261340 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 840 AM EST Fri Nov 26 2021 GMZ750-752-770-772-262100- /O.CON.KTAE.SC.Y.0043.000000T0000Z-211126T2100Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 740 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds near 20 knots with gusts near 25 knots. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DVD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 12:39 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 26, 12:39 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1239 AM EST Fri Nov 26 2021
.AVIATION...
[Through 06Z Saturday]
Very localized dense fog has developed near ECP, resulting in LIFR
to brief VLIFR conditions. This could continue for the next few
hours. Otherwise, light rain along a cold front will approach DHN
by about 08z, and move SE through the terminals through the
morning. CIGS will drop to MVFR at the terminals with the rain.
Winds shift out of the northwest and become gusty as the front
passes, with gusts up to 20 kt possible. VFR conditions return in
the afternoon, and winds relax during the evening.
&&
.PREV DISCUSSION [857 PM EST]...
.NEAR TERM [Through Friday]...
Surface High pressure centered over Georgia today will move south
over our region, causing our winds to shift southwesterly this
afternoon. A cold front will be approaching overnight with our winds
becoming more westerly ahead of the front. There is a chance for
scattered showers ahead of the cold front with PoPs about 50-60%
(highest for our SE AL counties). Winds will become northwesterly
behind the front and a little breezy. A drier air mass will settle
in after the frontal passage and cooler temperatures are expected.
Temperatures for tonight will range from the upper 40s to the lower
50s and Highs tomorrow will be in the upper 50s to low-mid 60s.
.SHORT TERM [Friday Night Through Sunday Night]...
The story remains the tale of two cold fronts this weekend. The
first front is set to exit the region late Friday night allowing
for clearing skies and cooler airmass to settle over the region.
Given that we're expecting mainly clear skies and, at the moment,
fairly light winds, temperatures should fall into the low to mid
30s for much of SE AL, SW GA, and the western FL Panhandle, the
mid to upper 30s for the Big Bend area, and the perhaps the upper
30s to mid 40s for those close to the Gulf. Opted to issue a
Freeze Watch from 8Z to 13Z for the coldest areas Saturday morning
since there's a decent shot we could get widespread freezing
temperatures across SE AL, SW GA, and Walton, Washington, Holmes,
and Jackson counties in FL. For those with sensitive plants, be
prepared to cover, move, or bring them inside as cold temperatures
can kill.
Following the chilly start to Saturday morning, temperatures will
quickly rise into 60s. The cooler and drier air holds through
Saturday night with the next front arriving Sunday. Model
guidance continues to favor a frontal wave developing over the
Gulf, which pending on how far north it extends will determine
where the stop. Kept with NBM guidance which has PoP mainly over
the Gulf and barely clipping areas south of the I-10 along the FL
Panhandle.
.LONG TERM [Sunday Through Thursday]...
No changes to the extended forecast as ensemble guidance continues
to favor longwave troughing over much of the eastern US. The
trough starts weaken and move east by mid to late week, which will
allow for zonal flow to set up. Temperatures during this time
frame will remain on the cooler side through early portion of the
week before warming to near normal by mid to late week. With
fairly stagnant weather in place, we look to remain precipitation
free.
.MARINE...
Winds will continue to clock around from southeast to southwest
over the rest of the day. Cold fronts will pass across the waters
on Friday morning and again on Sunday, each followed by fresh and
possibly strong north breezes. Small Craft Exercise Caution or a
Small Craft Advisory may be required on Friday.
.FIRE WEATHER...
A cold front passage overnight tonight through Friday morning will
shift winds from southwesterly to northwesterly by the afternoon.
There will be a chance for light rain showers ahead of the front
during the day on Friday. TransWinds on Friday behind the front will
be breezy around 15 kts. High pressure will settle again over the
region on Saturday, bringing low dispersion values for the day.
.HYDROLOGY...
No flooding is expected for the next 7 days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 34 65 43 65 / 50 0 0 0 10
Panama City 63 38 64 49 64 / 20 0 0 10 20
Dothan 57 32 62 43 62 / 0 0 0 0 10
Albany 59 31 63 42 64 / 10 0 0 0 10
Valdosta 63 33 62 41 64 / 30 0 0 0 10
Cross City 68 36 64 43 64 / 20 0 0 0 20
Apalachicola 65 38 63 49 64 / 30 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Friday night through Saturday morning for
Central Walton-Holmes-Jackson-North Walton-Washington.
High Rip Current Risk until 5 AM EST early this morning for
Coastal Franklin.
GA...Freeze Watch from late tonight through Saturday morning for
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Freeze Watch from late Friday night through Saturday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...KR
LONG TERM...KR
AVIATION...Young
MARINE...KR
FIRE WEATHER...KR
HYDROLOGY...KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:53 AM EST | Frost Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Lafayette and 4 more | 28 hr |
| Nov 26, 3:53 AM EST | Freeze Warning | TAE | Calhoun, Gadsden, Holmes, Jackson, Leon, Wakulla and 2 more | 28 hr |
| Nov 26, 3:59 AM EST | Rip Current Statement | TAE | Gulf | 20 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.